Hail, Texas
- When
- May 5, 4:43 PM CST
- Where
- Texas County, 12 mi N of Texhoma
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.667, -101.783
Severe thunderstorms over the central Oklahoma panhandle produced hail during the early evening hours. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the central Oklahoma panhandle produced hail during the early evening hours. There were no reports of damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 5, 1:57 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CDT FRI MAY 5 2006 .DISCUSSION...HAVE INCREASED POPS TO AROUND 90 PERCENT AREA WIDE OVERNIGHT AS SHORT-WAVE ENERGY AND MOIST...UPSLOPE FLOW COME TOGETHER. THERE IS A SMALL POTENTIAL FOR A FEW SEVERE THUNDERSTORMS ACROSS THE SOUTHWEST PANHANDLES WITH THE MAIN THREAT BEING LARGE HAIL. HOWEVER...AT THIS TIME IT APPEARS THAT MOST OF THE SEVERE WX WILL REMAIN TO THE SOUTH OF US. EXPECT SHOWERS AND THUNDERSTORMS TO PERSIST INTO THE DAY ON SATURDAY...GRADUALLY DIMINISHING FROM WEST TO EAST. HAVE ALSO RETAINED SLIGHT CHANCE INTO THE EVENING HOURS TOMORROW FOR THE NORTH AND EAST BUT ANY PRECIP SHOULD END BEFORE MIDNIGHT. EXPECT DRY WEATHER ON SUNDAY FOR MOST OF THE AREA ALTHOUGH THE POTENTIAL DOES EXIST FOR SOME CONVECTION ORIGINATING TO OUR NORTH AND WEST AHEAD OF SUBTLE SHORTWAVE TROF TO ENTER THE AREA...WITH THE BEST CHANCE REMAINING THE NORTH AND EAST ONCE AGAIN. AFTER THAT...IT LOOKS DRY FOR MONDAY AND TUESDAY WITH TEMPS WARMING BACK INTO THE MID/UPPER 80S (ALTHOUGH MAY SEE A FEW 90S AS WELL). SIDED MORE WITH THE ENSEMBLE MEAN TEMPS FOR TUESDAY AS THE FRONT MAY BE DELAYED A BIT. DECENT COLD FRONT EXPECTED LATE TUESDAY NIGHT INTO EARLY WEDNESDAY WITH TEMPS DROPPING BACK TO BELOW NORMAL. HAVE RETAINED SLIGHT CHANCE FOR TUESDAY NIGHT INTO WEDNESDAY NIGHT AS LAGGING DYNAMICS AND EASTERLY FLOW MAY PERSIST. DO NOT EXPECT MUCH PRECIP AFTER WEDNESDAY NIGHT AS SOUTHERLY FLOW RETURNS BY LATE THURSDAY WITH NORTHWESTERLY FLOW ALOFT. DID NOT DEVIATE MUCH FROM MEX FOR THE EXTENDED TEMPS. 24/MJ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 48 61 47 73 / 90 60 10 10 BEAVER OK 46 60 47 76 / 90 70 20 10 BOISE CITY OK 43 63 45 76 / 90 50 20 10 BORGER TX 48 64 50 76 / 90 60 20 10 BOYS RANCH TX 50 67 48 78 / 90 50 10 10 CANYON TX 50 63 46 74 / 90 60 10 10 CLARENDON TX 51 63 48 75 / 90 60 10 10 DALHART TX 46 65 47 76 / 90 50 20 10 GUYMON OK 46 62 47 76 / 90 70 20 10 HEREFORD TX 50 67 47 74 / 90 50 10 10 LIPSCOMB TX 45 61 46 74 / 90 70 20 10 PAMPA TX 46 62 48 75 / 90 70 20 10 SHAMROCK TX 51 63 47 76 / 90 70 20 10 WELLINGTON TX 53 66 48 76 / 90 70 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 5 2006 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN HIGH PLAINS. ANY THUNDERSTORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT FRI MAY 5 2006 TXZ014-019-052200- DONLEY TX-GRAY TX- 427 PM CDT FRI MAY 5 2006 ...STRONG THUNDERSTORM IN DONLEY AND GRAY COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF LAKE MCCLELLAN AT 427 PM CDT...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING PEA SIZE HAIL. MOTORISTS ALONG INTERSTATE 40 SHOULD BE PREPARED FOR PONDING OF WATER ON ROADWAYS AND BRIEF HEAVY RAIN THAT WILL REDUCE VISIBILITY...BOTH OF WHICH WILL RESULT IN TREACHEROUS DRIVING CONDITIONS. PEOPLE IN DONLEY AND GRAY COUNTIES...INCLUDING THE CITY OF PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CDT FRI MAY 5 2006 OKZ001-052230- CIMARRON OK- 444 PM CDT FRI MAY 5 2006 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF GRIGGS AT 444 PM CDT...MOVING NORTHEAST AT 30 MPH. PEA TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT FRI MAY 5 2006 TXZ003-004-052245- HANSFORD TX-OCHILTREE TX- 454 PM CDT FRI MAY 5 2006 ...STRONG THUNDERSTORM IN HANSFORD COUNTY MOVING TOWARDS OCHILTREE COUNTY... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF SPEARMAN AT 454 PM CDT...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF HEAVY RAIN IS ALSO POSSIBLE WHICH WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON AREA ROADWAYS. PEOPLE IN HANSFORD AND OCHILTREE COUNTIES...INCLUDING THE CITIES OF PERRYTON AND SPEARMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 508 PM CDT FRI MAY 5 2006 TXZ015-020-052315- COLLINGSWORTH TX-WHEELER TX- 508 PM CDT FRI MAY 5 2006 ...STRONG THUNDERSTORM IN COLLINGSWORTH AND WHEELER COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF KELLERVILLE OR OVER THE CITY OF MCLEAN AT 508 PM CDT...MOVING EAST AT 25 MPH. HAIL BETWEEN THE SIZE OF PEA AND ONE HALF INCH AS WELL AS WINDS AROUND 50 MPH ARE POSSIBLE. ADDITIONALLY...LOCALLY HEAVY RAINFALL COULD ALSO OCCUR ALONG INTERSTATE 40 WHICH WILL RESULT IN LOW VISIBILITIES AND PONDING OF WATER ON THE ROAD SURFACE...RESULTING IN TREACHEROUS DRIVING CONDITIONS. PEOPLE IN COLLINGSWORTH AND WHEELER COUNTIES...INCLUDING THE CITY OF SHAMROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT FRI MAY 5 2006 TXZ018-052300- ARMSTRONG TX- 529 PM CDT FRI MAY 5 2006 ...STRONG THUNDERSTORM IN ARMSTRONG COUNTY... A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF GOODNIGHT AT 529 PM CDT...MOVING NORTH AT 35 MPH. HAIL BETWEEN PEA AND ONE HALF INCH SIZE AS WELL AS WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF BURSTS OF HAIL COULD ALSO RESULT IN THE GROUND BEING COVERED IN A THIN LAYER OF SMALL HAIL. HEAVY RAINFALL WILL ALSO RESULT IN REDUCED VISIBILITIES AND PONDING ON AREA ROADWAYS...RESULTING IN TREACHEROUS DRIVING CONDITIONS. PEOPLE IN ARMSTRONG COUNTY...INCLUDING THE CITY OF CLAUDE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 543 PM CDT FRI MAY 5 2006 TXZ019-052315- DONLEY TX- 543 PM CDT FRI MAY 5 2006 ...STRONG THUNDERSTORM IN DONLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF CLARENDON AT 543 PM CDT...MOVING NORTHEAST AT 30 MPH. HAIL BETWEEN PEA AND ONE HALF INCH SIZE AS WELL AS WINDS AROUND 50 MPH ARE POSSIBLE. RAINFALL RATES UP TO ONE INCH PER HOUR WILL ALSO RESULT IN LOW VISIBILITIES AND PONDING OF WATER ON AREA ROADWAYS... RESULTING IN TREACHEROUS DRIVING CONDITIONS. PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The Amarillo radar (KAMA), 160 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505594, 5505595.